Pulmonary hypertension and reopening of the ductus arteriosus in an infant treated with diazoxide


Demirel F., ÜNAL S., Çetin I. I. , Esen I., Arasli A.

Journal of Pediatric Endocrinology and Metabolism, vol.24, no.7-8, pp.603-605, 2011 (Peer-Reviewed Journal) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 24 Issue: 7-8
  • Publication Date: 2011
  • Doi Number: 10.1515/jpem.2011.238
  • Journal Name: Journal of Pediatric Endocrinology and Metabolism
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.603-605
  • Keywords: diazoxide, ductus arteriosus, pulmonary hypertension, toxic effect, PERSISTENT HYPERINSULINEMIC HYPOGLYCEMIA, SMOOTH-MUSCLE-CELLS, HETEROGENEITY, DIAGNOSIS, CHANNEL

Abstract

Diazoxide is the main therapeutic agent for persistent hyperinsulinemic hypoglycemia. Generally, it is tolerated well, but rarely it can cause severe life-threatening complications. We report a neonate who was treated with diazoxide for hyperinsulinemic hypoglycemia. On the 6th day of the treatment we observed sepsis-mimicking symptoms, mild pulmonary hypertension, and re-opening of the ductus arteriosus. All these findings resolved dramatically shortly after discontinuation of treatment. To our knowledge, this is the first reported case of re-opening of the ductus arteriosus due to diazoxide toxicity. © 2011 by Walter de Gruyter Berlin Boston.